MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347120470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.A 12.0mm x 40mm x 75cm athletis balloon was advanced for dilation.However, during inflation, it was noted that the balloon burst just before reaching the pressure.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the athletis was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied, at which point, liquid was observed to be leaking from a balloon pinhole located approximately 22 mm distal from the distal marker band.A visual and tactile examination identified no kinks nor damage to the shaft or tip.
 
Event or Problem Description
It was reported that balloon burst occurred.A 12.0 mm x 40 mm x 75 cm athletis balloon was advanced for dilation.However, during inflation, it was noted that the balloon burst just before reaching the pressure.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
ATHLETIS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21143633
Report Number2124215-2024-83758
Device Sequence Number9262641
Product Code LIT
UDI-Device Identifier08714729974260
UDI-Public08714729974260
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model NumberH74939347120470
Device Catalogue NumberH74939347120470
Device Lot Number0031570801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale